Alert archive / Tennessee / River Flood Warnings in 2015
River Flood Warning 20, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Dec 25, 2015, 10:02 AM EST for Hamilton County, Tennessee. It took effect at Dec 25, 2015, 4:31 PM EST. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2015, 10:02 AM EST (15:02 UTC)
- In effect from
- Dec 25, 2015, 4:31 PM EST
- Expired
- Dec 30, 2015, 5:43 AM EST
- In force
- 5 days
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point S. Chickamauga Creek near Chickamauga (CHKT1). The gauge peaked at 26.39 ft at Dec 27, 2015, 5:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Dec 25, 9:55 AM EST, 7 minutes earlier.
Area forecast discussion, Dec 25, 9:55 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
955 AM EST FRI DEC 25 2015
.DISCUSSION...FORECAST FOR TODAY APPEARS TO BE ON TRACK. WILL BUMP
UP POPS TO NEAR 100 PERCENT EVERYWHERE...AND WILL TWEAK TEMPS AND
DEW POINTS. FLOOD WATCH STILL LOOKS GOOD...AND STILL CANNOT RULE
OUT A FEW SEVERE/STRONG STORMS ON THIS ACTIVE CHRISTMAS DAY.
UPDATE OUT SOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 71 64 75 64 / 100 60 30 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 61 73 60 / 100 60 30 20
OAK RIDGE, TN 70 62 73 60 / 100 80 40 20
TRI CITIES AIRPORT, TN 68 57 70 56 / 100 60 40 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH SATURDAY MORNING FOR CHEROKEE-CLAY.
TN...FLOOD WATCH THROUGH SATURDAY MORNING FOR ANDERSON-BLEDSOE-BLOUNT
SMOKY MOUNTAINS-BRADLEY-CAMPBELL-CLAIBORNE-COCKE SMOKY
MOUNTAINS-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-HANCOCK-
HAWKINS-JEFFERSON-JOHNSON-KNOX-LOUDON-MARION-MCMINN-MEIGS-
MORGAN-NW BLOUNT-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST
COCKE-NORTHWEST GREENE-NORTHWEST MONROE-RHEA-ROANE-SCOTT TN-
SEQUATCHIE-SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WEST POLK.
VA...FLOOD WATCH THROUGH SATURDAY MORNING FOR LEE-RUSSELL-SCOTT-
WASHINGTON-WISE.
&&Hazardous weather outlook, Dec 25, 4:08 AM EST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 408 AM EST FRI DEC 25 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-260915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 408 AM EST FRI DEC 25 2015 /308 AM CST FRI DEC 25 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD SHOWERS AND STORMS ARE EXPECTED TO CONTINUE TODAY INTO TONIGHT WITH HEAVY RAINFALL. EXCESS RAINFALL WILL CAUSE FLOODING OF LOW LYING AREAS..RIVERS AND STREAMS. A FEW STORMS COULD BECOME STRONG TO SEVERE LATE THIS MORNING INTO THIS AFTERNOON WITH DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... WITH ABUNDANT RECENT RAINFALL...THE GROUND WILL REMAIN NEAR SATURATED AS THE NEXT SYSTEM MOVES IN MONDAY INTO EARLY TUESDAY. THIS COULD LEAD TO ADDITIONAL LOCALIZED FLOODING AS SCATTERED SHOWERS AND THUNDERSTORMS MOVE ACROSS THE REGION. ADDITIONALLY...AN INCREASE IN WINDS WILL ACCOMPANY THIS SYSTEM AND STRONG...GUSTY WINDS CAN BE EXPECTED OVER HIGHER ELEVATIONS...MAINLY MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE NEXT FEW DAYS.
In the hours before
Special weather statement, Dec 25, 9:27 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
927 AM EST FRI DEC 25 2015
TNZ081>083-251500-
RHEA TN-BLEDSOE TN-SEQUATCHIE TN-
927 AM EST FRI DEC 25 2015
SIGNIFICANT WEATHER ADVISORY FOR RHEA...BLEDSOE...AND SEQUATCHIE
COUNTIES UNTIL 1000 AM EST/900 AM CST/...
AT 926 AM EST /826 AM CST/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 12 MILES NORTH OF DUNLAP...MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DAYTON...PIKEVILLE...SPRING CITY...BRAYTON...PALIO...CAGLE...OLD
CUMBERLAND...MOUNT CREST...EVENSVILLE AND MELVINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3555 8546 3557 8542 3572 8526 3576 8526
3577 8518 3576 8507 3577 8504 3575 8503
3577 8491 3557 8482 3538 8549 3541 8549
3541 8551 3542 8551 3543 8554 3549 8554
3553 8560
TIME...MOT...LOC 1426Z 247DEG 44KT 3555 8541
SRThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 9:34 PM EST | River Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 4 days |
| Dec 25, 9:27 AM EST | Special Weather Statement | MRX | Bledsoe, Rhea | 33 min |
| Dec 25, 10:05 AM EST | Special Weather Statement | MRX | Meigs, Rhea, Roane | 40 min |
| Dec 25, 10:24 AM EST | Areal Flood Advisory | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 3 hr |
| Dec 25, 10:33 AM EST | Special Weather Statement | MRX | Anderson, Campbell | 42 min |
| Dec 25, 10:41 AM EST | Special Weather Statement | MRX | Bradley, Hamilton, McMinn, Marion, Polk | 49 min |
| Dec 25, 10:45 AM EST | Special Weather Statement | MRX | Blount, Knox, Loudon, McMinn, Monroe, Roane | 45 min |
| Dec 25, 10:49 AM EST | Flash Flood Warning | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 3 hr |
| Dec 25, 11:12 AM EST | Special Weather Statement | MRX | Claiborne, Grainger, Hamblen, Hancock, Jefferson, Knox and 1 more | 48 min |
| Dec 25, 11:25 AM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Loudon, Morgan, Roane, Scott | 3 hr |
| Dec 25, 11:27 AM EST | Special Weather Statement | MRX | Blount, Monroe, Sevier | 48 min |
| Dec 25, 11:29 AM EST | Areal Flood Advisory | MRX | Bradley, McMinn, Monroe, Polk | 3 hr |
| Dec 25, 11:31 AM EST | Special Weather Statement | MRX | Bradley, McMinn, Polk | 44 min |
| Dec 25, 11:38 AM EST | Flash Flood Warning | MRX | Bradley, Hamilton, Polk | 3 hr |
| Dec 25, 12:01 PM EST | Areal Flood Advisory | MRX | Blount, Claiborne, Grainger, Hamblen, Hancock, Hawkins and 4 more | 3 hr |
| Dec 25, 12:10 PM EST | Special Weather Statement | MRX | Polk | 50 min |
| Dec 25, 12:16 PM EST | Areal Flood Warning | MRX | Anderson, Campbell, Morgan, Scott | 3 hr |
| Dec 25, 12:47 PM EST | Areal Flood Warning | MRX | Bledsoe, Meigs, Rhea, Roane | 12 hr |
| Dec 25, 12:57 PM EST | Areal Flood Warning | MRX | Loudon, McMinn, Monroe | 12 hr |
| Dec 25, 1:31 PM EST | Areal Flood Warning | MRX | Anderson, Blount, Knox | 6 hr |
| Dec 25, 1:42 PM EST | Areal Flood Warning | MRX | Hamilton, Marion, Sequatchie | 15 hr |
| Dec 25, 2:01 PM EST | Areal Flood Advisory | MRX | Claiborne, Cocke, Grainger, Hamblen, Jefferson, Sevier and 1 more | 6 hr |
| Dec 25, 2:09 PM EST | Areal Flood Warning | MRX | Bradley, Polk | 12 hr |
| Dec 25, 3:15 PM EST | Areal Flood Warning | MRX | Anderson, Campbell, Morgan, Scott | 9 hr |
| Dec 25, 6:24 PM EST | Areal Flood Advisory | MRX | Cherokee, Clay | 7 hr |
Nearby
River Flood Warnings in Tennessee, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.